Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Melbourne, FL

June 18, 2015Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2015, 4:17 PM EDT for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 4:17 PM EDT (20:17 UTC)
Expired
Jun 18, 2015, 5:00 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Lake County, FL

The radar

The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS52 KMLB 182017
SVRMLB
FLC069-182100-
/O.NEW.KMLB.SV.W.0032.150618T2017Z-150618T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 500 PM EDT

* AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER PAISLEY. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  CASSIA...PAISLEY...UMATILLA...LAKE DORR AND LAKE MACK-FOREST HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE 
CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2909 8146 2908 8145 2908 8146 2906 8146
      2906 8145 2904 8143 2904 8142 2897 8137
      2896 8137 2895 8136 2882 8145 2884 8164
      2906 8164
TIME...MOT...LOC 2016Z 110DEG 3KT 2898 8154 

$$

KELLY
1 follow-up statement
680 
WWUS52 KMLB 182052
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT THU JUN 18 2015

FLC069-182100-
/O.CON.KMLB.SV.W.0032.000000T0000Z-150618T2100Z/
LAKE FL-
452 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEAST LAKE COUNTY...

AT 450 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED BETWEEN FOREST HILLS AND CASSIA. THIS STORM WAS NEARLY 
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
CASSIA...PAISLEY...LAKE MACK-FOREST HILLS...AND LAKE KATHRYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

BOATERS SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2906 8145 2904 8143 2904 8142 2897 8137
      2896 8137 2895 8136 2882 8145 2883 8159
      2903 8154
TIME...MOT...LOC 2050Z 081DEG 3KT 2895 8142 

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:44 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 18, 2:44 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT THU JUN 18 2015

.DISCUSSION...
SLIGHTLY HIGHER MOISTURE LED TO A HEALTHY CUMULUS FIELD LATE THIS
MORNING AND AN EARLIER ONSET TO CONVECTION...HOWEVER...UPDRAFTS HAVING
A HARD TIME MAINTAINING THEMSELVES...EVIDENCE OF THE LIGHT WIND
FIELD...DRY AIR...AND RELATIVE STABLE CONDITIONS OVER THE FORECAST
AREA. EAST COAST SEA BREEZE WILL CONTINUE TO TREK INLAND AND
SPARK ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM. BOUNDARY-
SPARKED CONVECTION WILL LIKELY CONTINUE INTO THE EVENING WITH
PERHAPS SOME ENHANCEMENT ACROSS LAKE COUNTY WHERE EAST AND WEST
COAST BOUNDARIES WILL MERGE BEFORE SUNSET. RETAINED SOME SLIGHT
CHANCE POPS AFTER SUNSET TO ACCOUNT FOR SHOWERS FROM REMNANT
BOUNDARY COLLISIONS.

FRI-SUN...REMNANTS OF BILL AND ITS ASSOCIATED TROUGH WILL BEGIN
TO CHIP AWAY AT DEEP LAYER RIDGE OVER FLORIDA AS IT MOVES TOWARDS
THE MID ATLANTIC THIS WEEKEND. SURFACE RIDGE AXIS GETS SHUNTED
EVER SO SLIGHTLY TO THE SOUTH...STILL IN THE VICINITY OF CENTRAL
FLORIDA...KEEPING WINDS GENERALLY LIGHT AND SOUTHERLY. WITH
CONTINUED GENERAL RIDGING THROUGHOUT THE TROPOSPHERE...EXPECTING
ONLY ISOLATED-SCATTERED CONVECTION ACROSS THE INTERIOR WHERE THE
BEST BOUNDARY COLLISIONS WILL TAKE PLACE. HIGHS RANGING FROM NEAR
90 ALONG THE IMMEDIATE COAST TO MID 90S ACROSS THE INTERIOR.

FROM PREVIOUS DISCUSSION...
MON-WED...WEAK SFC TROUGH ACROSS THE SOUTHEAST STATES SHIFTS SFC
RIDGE AXIS TOWARD THE SRN FL PENINSULA INTO NEXT WEEK BUT LOW LEVEL
WINDS LOOK LIGHT ENOUGH FOR SEA BREEZE TO MOVE INLAND EACH AFT WITH
BEST AFT RAIN CHANCES REMAINING OVER THE INTERIOR EACH AFT. GFS
INDICATING SOME DRIER AIR WORKING IN WHICH COULD LIMIT POPS...BUT
FOR NOW WILL KEEP CHANCE POPS UP TO 30-40% IN THE FORECAST FOR
INLAND LOCATIONS. HEAT SHOULD CONTINUE TO PERSIST WITH HIGHS IN THE
LOW 90S COAST TO MID 90S INTERIOR.

&&

.AVIATION...
COASTAL SITES VFR THROUGH TONIGHT WITH SE FLOW BEHIND SEA BREEZE.
WILL MAINTAIN VCTS ACROSS INLAND SITES WHERE INLAND MOVING SEA
BREEZE SHOULD SPARK ISOLATED/SCATTERED SHRA/TSRA.

&&

.MARINE...
TONIGHT...ENHANCED SE FLOW ALONG THE COAST BEHIND SEA BREEZE WILL
DIMINISH AFTER SUNSET AND BECOME SOUTHERLY. SLIGHT NOCTURNAL
INCREASE IN THE SOUTHERLY BREEZE IS INDICATED OFFSHORE FROM THE
CAPE NORTHWARD TO 12-15 KNOTS. STILL SEAS WILL BE AT OR BELOW 3
FEET.

FROM PREVIOUS DISCUSSION...
FRI-MON...SFC RIDGE AXIS WILL GENERALLY REMAIN IN PLACE ACROSS
CENTRAL FL THROUGH THE PERIOD. S/SW WINDS LATE IN THE NIGHT AND
EARLY MORNING WILL BECOME S/SE INTO THE AFT AS EAST COAST SEA
BREEZE DEVELOPS AND MOVES INLAND EACH AFT. WIND SPEEDS EXPECTED TO
REMAIN BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET. AFT
CONVECTION OVER LAND IS EXPECTED TO REMAIN MAINLY ACROSS THE
INTERIOR WITH THREAT FOR OFFSHORE MOVING STORMS VERY LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  74  91 /  20  20  20  20
MCO  76  95  75  93 /  30  40  20  40
MLB  76  91  74  89 /  10  20  10  20
VRB  74  92  74  90 /  10  20  10  10
LEE  77  96  76  93 /  30  50  30  40
SFB  77  95  76  93 /  30  40  20  30
ORL  77  95  76  93 /  30  40  20  40
FPR  73  91  72  90 /  10  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...ULRICH
AVIATION/RADAR...CRISTALDI/MOSES
Hazardous weather outlook, Jun 18, 10:00 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT THU JUN 18 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1000 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SLIGHTLY HIGHER MOISTURE IS FORECAST TODAY. THIS SHOULD ALLOW STORMS
TO FORM A LITTLE EARLIER ALONG THE INLAND MOVING EAST COAST SEA
BREEZE. STILL...MOST ACTIVITY IS EXPECTED WEST OF INTERSTATE 95.

GREATER BOUNDARY INTERACTIONS ALONG AND WEST OF INTERSTATE 4
DURING THE AFTERNOON AND EVENING SHOULD PRODUCE SCATTERED COVERAGE
AND POSSIBLY A FEW STRONG STORMS. THE MAIN HAZARD WILL BE LIGHTNING
STRIKES WHICH COULD BE FREQUENT IN A FEW OF THE INTERIOR STORMS.

.EXCESSIVE HEAT IMPACT...
HOT TEMPERATURES COMBINED WITH AVERAGE FLORIDA HUMIDITY LEVELS
WILL RESULT IN HEAT INDICES AROUND 100 AGAIN THIS AFTERNOON...
WITH VALUES BETWEEN 100 AND 105 OVER THE INTERIOR COUNTIES. STAY WELL
HYDRATED AND TAKE OCCASIONAL BREAKS IN AIR CONDITIONING IF YOU ARE
PLANNING OUTDOOR PHYSICAL ACTIVITY.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW MORE AFTERNOON STORMS ARE FORECAST TODAY ALONG THE INLAND
MOVING SEA BREEZE BOUNDARIES. WIND GUSTS AROUND 40 MPH WILL BE
POSSIBLE WITH ISOLATED STORMS...ESPECIALLY ACROSS THE INTERIOR
COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SLIGHTLY HIGHER MOISTURE...AND WEAKENING OF MID TO UPPER LEVEL
HIGH PRESSURE RIDGE NORTH OF THE REGION...SHOULD ALLOW FOR
SCATTERED AFTERNOON STORMS THROUGH THE WEEKEND...MAINLY OVER
INLAND COUNTIES.

HIGH TEMPERATURES WILL STILL REACH THE MID 90S OVER THE CENTRAL
FLORIDA INTERIOR THROUGH EARLY NEXT WEEK...WITH MAXIMUM HEAT INDEX
VALUES CONTINUING TO REACH 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/CRISTALDI

In the hours before

Special weather statement, Jun 18, 3:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU JUN 18 2015

FLZ044-182045-
NORTHERN LAKE COUNTY FL-
355 PM EDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
445 PM EDT...

AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PAISLEY. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUSTIS...MOUNT DORA...CASSIA...PAISLEY AND MOUNT PLYMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2896 8166 2905 8166 2905 8164 2913 8164
      2912 8151 2910 8150 2910 8147 2906 8146
      2906 8145 2895 8138 2880 8143 2880 8165
      2896 8168
TIME...MOT...LOC 1954Z 081DEG 3KT 2902 8155

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:55 PM EDTSpecial Weather StatementMLBLake50 min
Jun 18, 5:05 PM EDTSpecial Weather StatementMLBLake40 min
Jun 18, 6:15 PM EDTSpecial Weather StatementMLBOrange90 min
Jun 18, 6:17 PM EDTSevere Thunderstorm WarningMLBLake28 min
Jun 18, 6:39 PM EDTSevere Thunderstorm WarningMLBLake36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.